ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Exact analysis of a nonlinear partial differential equation of gas dynamics

Sachdev, PL and Dowerah, S and Mayil, Vaganan B and Philip, V (1997) Exact analysis of a nonlinear partial differential equation of gas dynamics. In: Quarterly of Applied Mathematics, 55 (2). pp. 201-229.

Full text not available from this repository. (Request a copy)


A new second-order nonlinear partial differential equation is derived from one-dimensional unsteady non-isentropic gas-dynamic equations through the introduction of three 'potential' functions. Appropriate boundary conditions at the shock and at the piston in terms of the new functions are obtained. The nonlinear partial differential equation is analysed in great detail. Intermediate integrals and generalized Riemann invariants are discovered. Using the classical Lie group method, the direct similarity method due to Clarkson and Kruskal (1989), and equation-splitting etc., large families of new solutions are found. The direct similarity method is found to yield the most general results. Solutions with shocks (both finite and strong) are constructed to illustrate the applicability of the solutions.

Item Type: Journal Article
Publication: Quarterly of Applied Mathematics
Publisher: Brown University
Additional Information: Copyright of this article belongs to Brown University.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 17 Jul 2007
Last Modified: 15 Apr 2011 07:04
URI: http://eprints.iisc.ac.in/id/eprint/10309

Actions (login required)

View Item View Item